Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Albuquerque, NM

March 2, 2013

NWS Albuquerque, NM issued this red flag warning at Mar 2, 2013, 2:42 PM MST. It took effect at Mar 3, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 2:42 PM MST (21:42 UTC)
In effect from
Mar 3, 2013, 12:00 PM MST
Expired
Mar 3, 2013, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WWUS85 KABQ 022142
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MST SAT MAR 2 2013

...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON ACROSS PORTIONS OF THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS...

.INCREASING WESTERLY FLOW ALOFT AND DEEPENING SURFACE LOW PRESSURE
OVER SOUTHEAST COLORADO WILL COMBINE TO CREATE EXCELLENT MIXING
AND STRONG WINDS ACROSS THE EAST CENTRAL PLAINS SUNDAY. THE DRY
AIRMASS IN PLACE WILL RESULT IN MINIMUM RELATIVE HUMIDITY LEVELS
OF 9 TO 14 PERCENT IN THE WARNING AREA.

NMZ108-031100-
/O.UPG.KABQ.FW.A.0002.130303T1900Z-130304T0100Z/
/O.NEW.KABQ.FW.W.0002.130303T1900Z-130304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
242 PM MST SAT MAR 2 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE 
  EASTERN PLAINS WILL DEVELOP BETWEEN 12 PM AND 6 PM MST. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 9 AND 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
1 follow-up statement
917 
WWUS85 KABQ 031028
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 AM MST SUN MAR 3 2013

...RED FLAG WARNING IN EFFECT TODAY FROM NOON TO 6 PM MST ACROSS
PORTIONS OF THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY LEVELS...

.INCREASING WESTERLY FLOW ALOFT AND DEEPENING SURFACE LOW PRESSURE
OVER SOUTHEAST COLORADO WILL COMBINE TO CREATE EXCELLENT MIXING
AND STRONG WINDS ACROSS THE EAST CENTRAL PLAINS SUNDAY. THE DRY
AIRMASS IN PLACE WILL RESULT IN MINIMUM RELATIVE HUMIDITY LEVELS
OF 8 TO 14 PERCENT IN MUCH OF THE WARNING AREA.

NMZ108-040100-
/O.CON.KABQ.FW.W.0002.130303T1900Z-130304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
328 AM MST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
  EASTERN PLAINS BETWEEN 12 PM AND 6 PM MST.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 14 PERCENT FOR
  MUCH OF THE EAST CENTRAL PLAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:44 AM MST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 2, 10:44 AM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1044 AM MST SAT MAR 2 2013

.AVIATION...
18Z TAF CYCLE
RATHER FLAT UPPER LEVEL RIDGE WILL SLIDE EWD INTO NM TODAY. LIGHT
WINDS EXCEPT FOR AFTERNOON GUSTS TO 25 KTS IN THE LEE OF THE
CENTRAL MOUNTAINS. STRENGTHENING LEE SIDE SFC TROUGH/LOW WILL
LEAD TO WEST WIND GUSTS TO 30 KTS BY LATE SUNDAY MORNING.

33

&&

.PREV DISCUSSION...256 AM MST SAT MAR 2 2013...
RIDGE OF HIGH PRESSURE WILL SCOOT SLOWLY EAST TODAY ACROSS THE
SOUTHWEST CONUS...WITH THE AXIS SHIFTING INTO WESTERN NM BY THE
AFTERNOON. INCREASING HEIGHTS WILL LEAD TO A CONTINUED WARMING TREND
TODAY. TEMPS ON AVG WILL BE UP TO 10 DEGREES ABOVE YESTERDAYS
READINGS...WITH THE BIGGEST JUMPS ACROSS THE EAST.

THE RIDGE WILL FLATTEN ON SUNDAY...AND 700 MB WINDS ARE PROGGED TO
INCREASE BETWEEN 35 AND 45KTS. FORECAST SOUNDINGS SUGGEST WE WILL
MIX ABOVE THAT...TO APPROX 650 MB.  EXCELLENT MIXING COMBINED WITH A
DEEPENING LEE SIDE TROUGH WILL MAKE FOR A WINDY DAY ACROSS THE
STATE...WITH THE WINDIEST CONDITIONS ACROSS THE PLAINS AND MOUNTAIN
TOPS. STRONG DOWNSLOPING WILL ALSO LEAD TO INCREASED WARMTH ACROSS
THE EAST. HIGH TEMPS ARE STILL ON TRACK TO BE 5 TO 15 DEGREES ABOVE
EARLY MARCH NORMALS AND A FEW AREAS MAY APPROACH RECORDS FOR THE DATE.

AS THE RIDGE FLATTENS...PACIFIC MOISTURE THAT WORKED ITS WAY UP AND
AROUND THE HIGH WILL START TO MOVE INTO THE NW. THIS WILL MEAN
INCREASED CLOUD COVER AND PERHAPS A LIGHT SHOWER. A SHORTWAVE MOVING
ACROSS NORTHERN NM SUNDAY NIGHT WILL ENHANCE PRECIP CHANCES A BIT
FOR THE NORTHERN TIER. STILL NOT LOOKING AT ANYTHING SIGNIFICANT...
BUT AN INCH OR SO OF SNOW REMAINS POSSIBLE ACROSS THE SAN JUANS.
ECMWF REMAINS THE MOST BULLISH ON QPF...WHICH IF THE ECMWF IS TO BE
BELIEVED...CONTINUES INTO MONDAY. OTHERWISE...MONDAY WILL BE
COOLER...THANKS TO A FRONT ZIPPING ACROSS THE STATE.

A DRY RIDGE IS EXPECTED AGAIN FOR TUESDAY. TEMPS WILL BE BELOW
NORMAL ACROSS THE EASTERN PLAINS BEHIND THE BACK DOOR SEGMENT OF THE
FRONT. PRECIP CHANCES FOR WEDNESDAY AND THURSDAY ASSOCIATED WITH
SOME PACIFIC MOISTURE STREAMING IN LOOK LESS AND LESS LIKELY WITH
THE LATEST MODELS RUNS...NOT THAT THEY EVER LOOKED ALL THAT GREAT.
KEPT SOME SMALL POPS IN FOR NOW...BUT THESE MAY NEED TO BE REMOVED
LATER. OTHERWISE...LOOK FOR A BATCH OF CLOUDS AND SOME BREEZY
CONDITIONS WEDNESDAY...WITH PERHAPS SOME STRONGER WINDS ON THURSDAY.

IT CONTINUES TO LOOK LIKE A BIGGER STORM IS IN THE OFFING FOR NEXT
WEEKEND. MODELS CONTINUE TO STRUGGLE ON THE DETAILS. THE GFS TAKES
THE CLOSED LOW ACROSS THE MEXICAN BORDER...WHILE THE EURO LIFTS IT
NORTHEASTWARD ACROSS NM. IN EITHER CASE...IT LOOKS LIKE A STRONG
BACK DOOR FRONT WILL BECOME A MAJOR PLAYER ON PRECIP TIMING AND
PLACEMENT. STAY TUNED. 34

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS FOR PARTS OF THE EAST SUNDAY
AFTERNOON...

UPPER LEVEL RIDGE OVER THE GREAT BASIN MOVES EAST TOWARD NEW MEXICO
TODAY...RESULTING IN POOR VENTILATION OVER MUCH OF THE WEST AND
PORTIONS OF THE CENTRAL ZONES. MINIMUM RH VALUES WILL BE IN THE
TEENS AND 20S AWAY FROM THE SNOW COVER WITH MOSTLY LIGHT WINDS
TODAY.

THE RIDGE OF HIGH PRESSURE WEAKENS A BIT OVER THE STATE TONIGHT...
AND FLATTENS AND SHIFTS EAST SUNDAY. THIS WILL MEAN AN INCREASE IN
WESTERLY WINDS ALOFT. 700 MB WINDS REACH CLOSE TO 50 KNOTS SUNDAY
AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND
SPREAD A BIT EAST ONTO THE EASTERN HIGH PLAINS. THERE WILL ALSO BE
A SURFACE LEE TROUGH OVER EASTERN COLORADO AND NE NM SUNDAY.
MEANWHILE THE WARMING TREND WILL CONTINUE TODAY AND SUNDAY. THE
COMBINED WIND...WARM AND DRY AIRMASS...AND DOWNSLOPING EFFECTS ARE
EXPECTED TO BRING THE POTENTIAL FOR LONG LIVED...CRITICAL FIRE
WEATHER CONDITIONS TO PORTIONS OF THE EASTERN PLAINS SUNDAY
AFTERNOON AWAY FROM ANY LINGERING SNOW COVER. A COUPLE OF HOURS OF
CRITICAL FIRE WEATHER CONDITIONS WILL FOUND ACROSS THE WEST
CENTRAL HIGHLANDS...WITH A FEW HOURS ACROSS THE SOUTHERN PORTIONS
OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. WE WILL ISSUE A
FIRE WEATHER WATCH FOR THE EAST CENTRAL PLAINS EARLY THIS
MORNING...WHERE THE HIGHEST CONFIDENCE IS AND THE MOST
WIDESPREAD...LONG LIVED AREA EXISTS. FEEL THE FINE FUELS WILL DRY
OUT QUICKLY TODAY AND ESPECIALLY SUNDAY. THE AREA AROUND THE
CAPROCK STILL HAS SNOW COVER...ALTHOUGH MOST OF IT SHOULD BE GONE
BY SUNDAY AFTERNOON. EVEN SO...CRITICAL FIRE WEATHER CONDITIONS
WILL BE LESS LIKELY SUNDAY AFTERNOON OVER THE CAPROCK WITH THE
GROUND STILL MOIST FOR THE RECENT SNOW. VENTILATION WILL BE
EXCELLENT OVER MUCH OF THE FORECAST AREA SUNDAY.

STRONG WEST-NORTHWEST WINDS CONTINUE MONDAY WITH THE PASSAGE OF A
WEAK UPPER LEVEL TROUGH...BUT WITH COOLING TEMPERATURES BEHIND THIS
WAVE AND INCREASING PACIFIC MOISTURE...NOT EXPECTING THE CRITICAL
FIRE WEATHER CONDITIONS TO RETURN. VENTILATION RATES WILL REMAIN
EXCELLENT FOR MUCH OF THE AREA.

ANOTHER TRANSITORY RIDGE BUILDS/MOVES IN FROM SOUTHERN CALIFORNIA
TUESDAY...RESULTING IN WARMING MID LEVEL TEMPERATURES...DECREASING
WIND SPEEDS AND FAIR TO POOR VENTILATION RATES.

TOWARD MIDWEEK...SOUTHWEST FLOW ALOFT DEVELOPS AHEAD OF WHAT COULD
END UP BEING A MAJOR LATE WINTER STORM SYSTEM FOR NEW MEXICO...
IMPACTING THE STATE TOWARD THE END OF THE WORK WEEK AND INTO THE
WEEKEND. THE SOUTHWESTERLY FLOW ALOFT WILL ACT TO INCREASE
ATMOSPHERIC MIXING SUBSTANTIALLY...RESULTING IN GOOD OR BETTER
VENTILATION RATES BY THURSDAY AND THEN CONTINUING FRIDAY. WEATHER
PREDICTION MODELS ARE IN GOOD AGREEMENT THAT PRECIPITATION CHANCES
WILL BE ON THE INCREASE FRIDAY...WIDESPREAD PRECIPITATION SATURDAY
AND PERHAPS INTO SUNDAY. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

&&

11
Hazardous weather outlook, Mar 2, 5:19 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 AM MST SAT MAR 2 2013

NMZ501>540-031300-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
519 AM MST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS AND LOW HUMIDITIES MAY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF THE NORTHEAST AND EAST
CENTRAL PLAINS ON SUNDAY. AREAS WHERE SNOW MELTED MORE RAPIDLY
AFTER THE LAST STORM WILL BE MORE SUSCEPTIBLE TO CRITICAL FIRE
WEATHER CONDITIONS. WIND GUSTS UP TO 45 MPH ARE EXPECTED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:04 AM MSTFire Weather WatchABQ11 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.